MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Vasoconstriction (2126); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 2 of 2 reports.
 
Event or Problem Description
It was reported that during internal carotid artery (ica) thrombectomy, the subject guidewire device was used with other devices (vecta catheter, infinity catheter) in the vessel and tortuous aortic arch as the resistance was encountered when inserting the catheter device.Therefore, the subject guidewire device was withdrawn, as the tip of the subject guidewire snapped off.The snare was used to retrieve the fractured fragment part and completed the procedure.No other information was provided.
 
Additional Manufacturer Narrative
D4 expiration date added.D4 gtin corrected.D9 product available to stryker/ returned to manufacturer on updated.H3 device evaluated by mfg updated.H4 manufacturing date added.There are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection revealed that the distal end of the subject guidewire was noted to be broken along the nitinol tubing and the core and platinum wire approx.209cm from the proximal end.The subject guidewire was noted to be kinked/bent.The core wire distal end was observed through the distal tip dome.A functional inspection could not be performed due to the damage to the subject guidewire device.The reported ¿guidewire distal tip broken/fractured during use¿ was confirmed during analysis.The reported ¿patient vasospasm non serious¿ was unable to be confirmed as this is patient related.The device failed to meet specifications when received for complaint investigation, based on the damage noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that there was spasm in the vessel and tortuous aortic arch.Resistance felt when inserting the axs vecta catheter device.He pulled back and then the outer part of axs vecta catheter device peeled off and snapped off.Also the tip of the subject guidewire was snapped off.Parts were snared away.In the distal part of vecta catheter device you can see a narrowing.Additional information provided by the customer states that no force was used to overcome resistance, the subject guidewire was torqued several times, there was not excessive force during torqueing the subject guidewire and the patients anatomy was very tortuous.In the physician¿s opinion, the kinking to the axs vecta catheter device was the cause of the fractured subject guidewire.The subject guidewire device was returned, and it was confirmed that the distal section of the subject guidewire had been fractured with notable kinking noted to the location of the fracture.The returned axs vecta catheter was noted to be extensively damaged to the distal end.The risk of vasospasm is indicated as an anticipated adverse event in the synchro ifu.It is probable that the vasospasm occurred due to advancement and manipulation of the devices through the patients anatomy, it is probable that the axs vecta catheter device was then damaged and the subject guidewire was further damaged during attempts to advance through the acs vecta catheter device.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient vasospasm non-serious¿, as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.An assignable cause of procedural factors will be assigned to the reported and analyzed ¿guidewire distal tip broken/fractured during use¿ and to the analyzed guidewire kinked/bent, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19818734
Report Number3012931345-2024-00138
Device Sequence Number15627020
Product Code MOF
UDI-Device Identifier07613327508611
UDI-Public(01)07613327508611(17)261010(10)0000569939
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSUP215STR
Device Lot Number0000569939
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFINITY CATHETER (STRYKER).; SNARE DEVICE.; VECTA CATHETER (STRYKER).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown